Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

pimplypear

Veteran Member
  • Total Reviews

    0
  • Content Count

    167
  • Joined

  • Last visited

Community Reputation

0 Neutral

About pimplypear

  • Rank
    Member

Recent Profile Visitors

1597 profile views
  1. I've been on spiro (100mg/day) for the past year and have not had a single cyst since I started it. I also completed an 8 month accutane treatment about a year ago (during which i still continued to have cysts). once i started on the spiro, i stopped breaking out. if you are still breaking out on the spiro, you can either ask your derm to up the dose (people with PCOS often take up to 200 mg per day) or ask for accutane. perhaps after a treatment of accutane, the spiro would completely clea
  2. For cystic acne, Accutane is often the only thing that will tame it. But if your mind is made up on not using it, you might consider giving Dan's regimen a try. Some people with some pretty tough acne have gotten results with it. Also, if you are female, have you looked at hormonal treatments? birthcontrol pills? Maybe even Spironolactone? Good luck to you. My heart breaks reading stories like these. :( I second this. If you are female, have you tried birth control pills and or spir
  3. my nodules didn't hurt. they would sit under the skin as a hard lump and fester for a few months. then suddenly, they would get inflamed and start hurting and get bigger and red and slowly make their way to the surface.
  4. i do not beleive that it is possible to treat severe acne without pills. anyway, if your acne is severe, what's the big deal about taking a pill or two a day? i had severe cysts and nodules which have completely cleared with spironolactone. in the 9 months on spiro, i have not had a single zit. not one, not even a small one. halleluja!
  5. Don't waste time following the advice on this board while you get more scars. That level of acne needs a dermatologist's care. Go to your student health center and ask them to refer you to a dermatologist in your area. Some student health centers even prescribe accutane, mine does. Find out! if you wait a year screwing around with over the counter treatments you will have scars that last a lifetime.
  6. Are you female? Have you seen your gynecologist? It could be PCOS or some other hormonal screw up.
  7. I gained some weight on accutane, but not because my appetite increased. I usually run and lift weights 4 or 5 days a week. But on accutane, but muscles and joints would get so sore from one workout that I stopped working out as much (went down to 2-3 days a week). After 8 months, i could tell the difference. Once I got off of it and could work out normally, I put things in overdrive and am back to my previous weight.
  8. Are you eating a lot of foods with lots of potassium in them? Here are some examples: All meats, poultry and fish are high in potassium. Apricots (fresh more so than canned) Avocado Banana Cantaloupe Honeydew Kiwi Lima beans Milk Oranges and orange juice Potatoes (can be reduced to moderate by soaking peeled, sliced potatoes overnight before cooking) Prunes Spinach Tomatoes Vegetable juice Winter squash You can just google "potassium foods" to find more. I
  9. Yes, it's pretty well known that cystic acne is caused by testosterone. I posted this article here a while ago, but i'll post it again (notice it was published in 1983): http://content.nejm.org/cgi/content/abstract/308/17/981 In case you didn't understand the article, they are basically saying that the patients in the study responded to treatment directed at lowering their blood testosterone levels. Often, for women, the most effective treatment for cystic acne is birth control pills and/or
  10. Why hasn't anyone suggested Cetaphil? On drugstore.com you can buy 2 bars for 4$. For me, using soaps that irritated and dried my skin caused more acne. Cetaphil doesn't have soap in it (but if you get the antibacterial variety, it has a little bit of triclosan in it). I personally like the antibacterial cetaphil bar soap.
  11. what medications are you on for the colitis? have you discussed the spironolactone with a doctor who is familiar with your entire medical record? perhaps you should try a different kind of birth control pill. there are hundreds of different kinds. go to a gynecologist and speak to him/her about this. i had to switch birth control pills 3 times until i found one that worked. good luck!
  12. i've heard that acne is a pretty well-known side effect of depo. from what i understand, depo-provera is primarily a progesterone birth control method and progesterone can be androgenic. get on an alternate form of birth control ASAP.
×